The longer you have been taking a drug for, the more your body and brain will have adapted to it. This means that if you have been taking a drug for more than two or three months and suddenly stop taking it, you may: Although some people can stop taking medication all at once, with no ill effects, many people become very unwell if they do so. It's impossible to tell in advance, so everyone is advised to withdraw slowly. If you reduce slowly, you give the brain time to adjust back to being without the drug. The time this takes depends on how long you have been taking the drug, for example: It is usually easier to come off a drug with a long half-life. Drugs with short half-lives are more likely to cause withdrawal effects. The half-lives of individual drugs are shown on the information page for that drug. The editors of take the greatest care to provide up-to-date and accurate information on this site. Nevertheless, mistakes and omissions cannot be entirely excluded. The editors and other providers of information to this site accept no responsibility for the content of this site or for the information provided therein; neither do they accept responsibility for possible damages which may derive from the use of the information on this site or from the linked sites. The editorial board accepts no responsibility for the content of the (linked) sites, for access to them, or for the products and services on these sites, nor for the occurrence of errors, viruses, and/or disruptions in service.
Antidepressant use: swapping and stopping The table below has been adapted from the Maudsley prescribing guidelines (2). However it is recommended that local prescribing guidelines and/or specialist psychiatric advice must be consulted when swapping antidepressant medication. Also the specific summary of product characteristics for each of the antidepressants involved should be consulted. It has been noted that there are no clear guidelines on switching antidepressants, so caution is required (2). The information provided herein should not be used for diagnosis or treatment of any medical condition. A licensed medical practitioner should be consulted for diagnosis and treatment of any and all medical conditions. Any distribution or duplication of the information contained herein is strictly prohibited. Oxbridge Solutions Ltd® receives funding from advertising but maintains editorial independence. De eerste dagen had ik best wat bijwerkingen, ik had niet gedacht dat dat ook meteen zou beginnen terwijl je lichaam nog aan het middel moet wennen en het nog niet doet wat het zou moeten doen. De eerste twee dagen voelde het soms alsof ik onder invloed was van drugs. Je krijgt alles wel mee, maar zit best wel in je eigen wereld, niet vervelend maar je hebt het wel door. Ik was erg onrustig en wreef daardoor steeds met mijn handen over elkaar, in bed deed ik dit met mijn voeten/benen. Ik kon maar lastig stil liggen en sliep daardoor minder goed. Dit werd allemaal minder en ok kan zeggen dat ik na 1,5 week eigenlijk al geen bijwerkingen had. Alleen het feit dat mijn eetlust minder is geworden.
I too am experiencing withdrawal from sertraline. The palpitations are driving mad. After stopping the sertraline the pain in my leg didn’t go. Advise people that discontinuation symptoms may occur on stopping, missing doses or, occasionally, reducing the dose of the drug. Explain that these are.